MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS WHITESTAR PHACO HANDPIECE (COAXIAL)

ABBOTT MEDICAL OPTICS WHITESTAR PHACO HANDPIECE (COAXIAL)
Model Number 690697
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Phone number: (b)(6).Customer did not request for a field service specialist visit to the site and only an accessory exchange was requested.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The account reported that handpiece became too hot during tune and surgery.They checked with demo handpiece it was working fine.It was confirmed that there was no patient involvement for this event and no patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
The abbott medical optics (amo) field service specialist (fss) visited customer site and upon inspection of the customer's system and handpiece found the handpiece became hot intermediately.Fss replaced the handpiece with another one (serial no.(b)(4)).Fss checked the system with the new handpiece and found all parameters as per required specifications.Device evaluation: the labeling, trending and risk documentation reviews for this equipment were performed.The trend review shows that there is not a recognizable adverse trend.The risks and mitigations associated with the received complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the device was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for this device was also performed which showed that there were no issues or non-conformities and that the unit and its components met all specifications prior to being released.All pertinent information available to abbott medical optics has been submitted.

Brand Name
WHITESTAR PHACO HANDPIECE (COAXIAL)
Common Device Name
PHACO HANDPIECE
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6889458
Report Number3006695864-2017-00791
Device Sequence Number19010660
Product Code HQC
UDI-Device Identifier05050474508040
UDI-Public(01)05050474508040
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number690697
Device Catalogue Number690697
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1